Demographic stochasticity in the SDE SIS epidemic model

Research output: Contribution to journalArticle

5 Citations (Scopus)
373 Downloads (Pure)

Abstract

In this paper we discuss the stochastic differential equation (SDE) susceptible- infected-susceptible (SIS) epidemic model with demographic stochasticity. First we prove that the SDE has a unique nonnegative solution which is bounded above. Then we give conditions needed for the solution to become extinct. Next we use the Feller test to calculate the respective probabilities of the solution first hitting zero or the upper limit. We confirm our theoretical results with numerical simulations and then give simulations with realistic parameter values for two example diseases: gonorrhea and pneumococcus.
Original languageEnglish
Pages (from-to)2859-2884
Number of pages26
JournalDiscrete and Continuous Dynamical Systems - Series B
Volume20
Issue number9
DOIs
Publication statusPublished - 30 Sep 2015

Keywords

  • SIS epidemic model
  • Brownian motion
  • stochastic differential equations
  • feller test
  • extinction
  • demographic stochasticity

Fingerprint Dive into the research topics of 'Demographic stochasticity in the SDE SIS epidemic model'. Together they form a unique fingerprint.

  • Projects

    Epsrc Doctoral Training Grant | Liang, Yanfeng

    Greenhalgh, D., Mao, X. & Liang, Y.

    EPSRC (Engineering and Physical Sciences Research Council)

    1/10/123/10/16

    Project: Research Studentship - Internally Allocated

    Cite this